Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 87, NWS San Angelo, TX

April 29, 2000Haskell County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 29, 2000, 8:56 PM CDT for Haskell County, Texas. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 29, 2000, 8:56 PM CDT (01:56 UTC)
Expired
Apr 29, 2000, 10:00 PM CDT
In force
64 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Haskell County, TX

What was reported inside it

TimeReportWhereRemark
Apr 29, 9:15 PM CDTHail 2Stamford, TX
Apr 29, 9:23 PM CDTHail 3Stamford, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 7:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
897 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1531 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 300156
SVRSJT
TXC207-300300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
856 PM CDT SAT APR 29 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HASKELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1000 PM CDT

* AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF HASKELL...OR ABOUT 3
  MILES NORTH OF STAMFORD...MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HASKELL AT 940 PM CDT
  IRBY AT 950 PM CDT

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE SHELTER INSIDE A
STURDY BUILDING...AND STAY AN INTERIOR ROOM AWAY FROM WINDOWS.

HAILSTONES AS LARGE AS HALF DOLLAR SIZE ARE LIKELY WITH THIS STORM. 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUIL<DING 
AND STAY AWAY FROM WINDOWS.

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 7:42 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 29, 7:42 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
742 PM CDT SAT APR 29 2000

WILL UPDATE ZONES SHORTLY FOR NEWLY ISSUED SEVERE THUNDERSTORM WATCH.

.SJT...WIND CAUTION ON AREA LAKES TONIGHT ALL ZONES.

19
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:55 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones65 min
Apr 29, 9:00 PM CDTFlash Flood WarningSJTHaskell60 min
Apr 29, 9:10 PM CDTSevere Thunderstorm WarningSJTJones65 min
Apr 29, 11:43 PM CDTSevere Thunderstorm WarningSJTHaskell77 min
Apr 30, 12:40 AM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton65 min
Apr 30, 12:49 AM CDTSevere Thunderstorm WarningSJTShackelford56 min
Apr 30, 3:51 PM CDTSevere Thunderstorm WarningSJTThrockmorton54 min
Apr 30, 4:22 PM CDTTornado WarningSJTThrockmorton38 min
Apr 30, 4:56 PM CDTTornado WarningSJTThrockmorton64 min
Apr 30, 5:57 PM CDTTornado WarningSJTThrockmorton48 min
Apr 30, 6:43 PM CDTSevere Thunderstorm WarningSJTThrockmorton32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.